# SDR 20010212CW003

- Difficulty date: January 8, 2001
- Submitted: February 12, 2001
- Operation: General aviation
- Aircraft: N128JG
- Make and model: Beech A36
- Aircraft serial: E3332
- System (JASC): 3423 · Magnetic Compass
- Part: Wire
- Condition: Chafed
- Location: Compass
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AC FROM FACTORY WITH 18.4 HRS, DURING AN AVIONICS INSTALLATION, DISCOVERED WIRES FOR THE MAGNETIC COMPASS THAT PASS BETWEEN THE GLARESHIELD AND TOP OF INSTRUMENT PANEL ROUTED SO THEY WERE SANDWICHED AND CHAFING BETWEEN THE TWO.  RELIEF SPOT IN TOP OF INSTRUMENT PANEL TO ROUTE OTHER WIRING THAT GOES TO GLARESHIELD, BELIEVE TO BE NEEDED ROUTING FOR COMPASS. DUE TO LENGTH OF THE WIRES BEING SHORT, COMPASS WIRES WILL NOT MAKE IT THROUGH THE RELIEFAND BE ABLE TO BE CONNECTED.  WE FEEL THESE WIRES WERE MISROUTED DUE TO A MANUFACTURING ERROR.  SUSPECT THE WIRE LOOM TO BE TOO SHORT.
